Alert archive / Texas / Snow Advisories in 2007

Snow Advisory 1, NWS Amarillo, TX

January 18, 20074 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this snow advisory at Jan 18, 2007, 3:05 PM CST for 4 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jan 19, 2007, 6:00 PM CST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2007, 3:05 PM CST (21:05 UTC)
In effect from
Jan 19, 2007, 6:00 PM CST
Expired
Jan 21, 2007, 3:37 AM CST
In force
34 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3555 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this snow advisory went out at Jan 18, 2:14 PM CST, 51 minutes earlier.

Area forecast discussion, Jan 18, 2:14 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
214 PM CST THU JAN 18 2007

.DISCUSSION...
SUBTROPICAL MOISTURE PLUME CONTINUES TO STREAM ACROSS THE PANHANDLES
THIS AFTERNOON...RESULTING IN WIDESPREAD HIGH CLOUDS. CIGS WILL LOWER
LATE TONIGHT AND DURING THE EARLY PART OF FRIDAY AS LOW-LEVEL
MOISTURE INCREASES ON THE WEST SIDE OF RETREATING SURFACE HIGH.
EXPECT SOME LIGHT SNOW TO DEVELOP ACROSS THE EXTREME SOUTHWEST CWA AS
EARLY AS LATE TONIGHT...BUT CHANCES WILL INCREASE FROM SOUTH TO NORTH
DURING THE DAY ON FRIDAY. TEMPS ARE EXPECTED TO HOVER AROUND FREEZING
FOR MOST OF THE AREA ON FRIDAY AS SNOW DEVELOPS. POINT SOUNDINGS
INDICATE THAT MOST OF THE PRECIP WILL BE IN THE FORM OF SNOW.
HOWEVER...THERE STILL MAY BE SOME SLEET MIXED IN ACROSS THE SOUTHEAST
ZONES. WILL LEAVE AS ALL SNOW AT THIS TIME. HAVE UPGRADED THE WINTER
STORM WATCH TO A WARNING BEGINNING AT 18Z FRIDAY. SNOWFALL AMOUNTS OF
4 TO 8 INCHES ARE STILL EXPECTED ACROSS MUCH OF THE TEXAS
PANHANDLE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. DO NOT THINK THAT THE
OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE COUNTIES WILL REACH
WSW CRITERIA. HOWEVER...DO THINK THAT 2 TO 4 INCHES OF SNOW IS
LIKELY...SO A SNOW ADVISORY IS IN EFFECT STARTING 00Z SATURDAY. THE
HEAVIER SNOW WILL AFFECT THE SOUTHERN ZONES EARLIER...BUT SHOULD
QUICKLY SPREAD TO THE NORTH DURING THE EVENING HOURS. HAVE INCREASED
POPS ABOVE GUIDANCE FOR FRIDAY THROUGH SATURDAY NIGHT. WILL GO WITH
THE SLIGHTLY SLOWER UKMET SOLUTION WITH REGARD TO THE UPPER- LOW.
THIS WILL DELAY THE DRYING DEPICTED BY THE GFS...KEEPING FAIRLY HIGH
POPS IN THE FORECAST THROUGH SATURDAY NIGHT /WITH THE BEST CHANCE IN
THE EASTERN ZONES BY THIS TIME/.

DEPARTING UPPER-LOW WILL BRINGING A REINFORCING SURFACE HIGH INTO THE
AREA ON SUNDAY. TEMPS ON SUNDAY WILL BE TRICKY AS SNOW PACK WILL
BE A BIG WILD-CARD. RETAINED SLIGHT CHANCE IN THE FAR EASTERN ZONES
SUNDAY MORNING BEFORE THE AREA BEGINS TO DRY OUT. DRY CONDITIONS ON
SUNDAY APPEAR TO BE SHORT-LIVED AS ANOTHER SYSTEM DIVES SOUTHEAST
ACROSS THE AREA EARLY NEXT WEEK. THIS WILL PROVIDE A SLIGHT CHANCE OF
SNOW MONDAY AND MONDAY NIGHT. THIS STORM DOES NOT LOOK AS SIGNIFICANT
AT THIS TIME...BUT WILL BEAR WATCHING BY FUTURE SHIFTS AS THE STORM
TRACK AND AVAILABLE MOISTURE BECOME MORE CLEAR. TEMPERATURES MONDAY
AND TUESDAY SHOULD REMAIN WELL BELOW NORMAL...WITH HIGHS GENERALLY IN
THE LOWER TO MID 30S. LOW- LEVEL WESTERLY FLOW WILL SET UP FOR THE
MIDDLE OF NEXT WEEK...PROVIDING A MODEST WARM-UP /STILL BELOW NORMAL
TEMPS/ AND DRY CONDITIONS FOR THE REMAINDER OF THE PACKAGE. MEX
VALUES LOOK TO WARM FOR MOST OF THE PERIOD AND HAVE UNDERCUT BY
SEVERAL DEGREES.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                22  31  22  29  19 /  10  60  80  60  40
BEAVER OK                  17  36  20  32  22 /   0  20  50  60  50
BOISE CITY OK              15  35  19  31  18 /   0  30  60  50  30
BORGER TX                  23  35  23  32  23 /   5  40  70  60  40
BOYS RANCH TX              20  33  22  31  20 /  10  50  80  60  40
CANYON TX                  21  30  23  29  19 /  20  60  80  70  40
CLARENDON TX               23  31  23  30  22 /  10  60  80  70  50
DALHART TX                 17  34  19  31  16 /   5  40  70  50  30
GUYMON OK                  18  36  22  32  21 /   0  20  50  50  40
HEREFORD TX                20  29  21  30  19 /  20  70  90  60  40
LIPSCOMB TX                19  36  21  32  23 /   0  30  50  70  50
PAMPA TX                   21  34  22  31  22 /   5  40  70  70  50
SHAMROCK TX                23  33  23  31  26 /  10  50  70  80  60
WELLINGTON TX              25  32  24  31  25 /  10  60  80  80  60

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING FROM 12 PM FRIDAY TO 6 AM CST SUNDAY FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DEAF SMITH...DONLEY...GRAY...HEMPHILL...HUTCHINSON...
     LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
     ROBERTS...WHEELER.

     SNOW ADVISORY FROM 6 PM FRIDAY TO 6 AM CST SUNDAY FOR THE
     FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...SHERMAN.

OK...SNOW ADVISORY FROM 6 PM FRIDAY TO 6 AM CST SUNDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

24/02
Hazardous weather outlook, Jan 18, 1:00 PM CST, 2 hours 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST THU JAN 18 2007

OKZ001>003-TXZ001>020-191200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST THU JAN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS
WEST TEXAS AND THE SOUTHERN HIGH PLAINS THIS WEEKEND. THIS UPCOMING
STORM IS EXPECTED TO CAUSE ANOTHER ROUND OF ACCUMULATING SNOW ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES BEGINNING FRIDAY AFTERNOON THROUGH
SATURDAY NIGHT. PRELIMINARY FORECASTS SUGGEST 4 TO 8 INCHES OF
SNOW ACCUMULATION MAY OCCUR OVER MUCH OF THE SOUTHWEST...CENTRAL...
AND EASTERN TEXAS PANHANDLE...WHERE A WINTER STORM WATCH REMAINS IN
EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. ACROSS THE
EXTREME NORTHERN AND NORTHWEST TEXAS PANHANDLE...AS WELL AS THE
OKLAHOMA PANHANDLE...LESS THAN 4 INCHES OF SNOW ACCUMULATION ARE
EXPECTED FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES ARE HIGHLY ENCOURAGED TO MAKE THE
NECESSARY PREPARATIONS FOR ANOTHER WINTER STORM EVENT BEGINNING
FRIDAY AFTERNOON AND CONTINUING INTO THE WEEKEND.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:05 PM CSTWinter Storm WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more61 hr

Nearby

Snow Advisories in Texas, 2007Snow Advisories in Oklahoma, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.